MAUDE Adverse Event Report: ICU MEDICAL COSTA RICA LTD. NONVENTED PLUM SET 1'S; ADMINISTRATION SET

ICU MEDICAL COSTA RICA LTD. NONVENTED PLUM SET 1'S; ADMINISTRATION SET
Model Number 1187912
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to return for investigation.It has not been received.
 
Event or Problem Description
The event involved a plumset that the customer reported had leakage on the connecting side of the filter and the tube during priming of taxol.There was no obvious defects noted on the tubing.The tubing was replaced and therapy resumed.There was no adverse event reported.
 
Additional Manufacturer Narrative
One used list number 118790412 - lifeshield latex-free h-p filter prim.I.V.Plumset, conv.Pin 104 inch w/prep inj site & ol, lot# 918695h was received for evaluation on 2/15/2019.The reported filter leak was confirmed by investigation.As received, the vent of the filter appeared wetted with infusate.The pressure applied and duration of use were not provided by the customer.A leak was observed from the outlet vent of the set.The leak appeared to seep through the vent material at numerous locations.The probable cause of the observed leak is temporary or permanent loss of the hydrophobic properties of the filter vent material due to infusate interactions.The exact cause has not been determined at this time.A batch record review was performed to lot# 918695h, list# 118790412 and no discrepancies that may have contributed to a complaint of this nature were found.The quality inspection of final visual and physical evaluation results indicated that the product met specification requirements.Manufacturing quality (mq) performed visual and physical evaluation to 315 and 315 final sets, respectively with zero defects found.As a result no discrepancies that may have contributed to a complaint of this nature were found.

Brand Name
NONVENTED PLUM SET 1'S
Common Device Name
ADMINISTRATION SET
Manufacturer (Section D)
ICU MEDICAL COSTA RICA LTD.
zona franca global
la aurora heredia
CS 
MDR Report Key8286613
Report Number9615050-2019-00018
Device Sequence Number16642151
Product Code FRN
UDI-Device Identifier10887787009023
UDI-Public(01)10887787009023(17)210701(10)918695H
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K982159
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2021
Device Model Number1187912
Device Catalogue Number118790412
Device Lot Number918695H
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/14/2019
Supplement Date Received by Manufacturer03/29/2019
Initial Report FDA Received Date01/29/2019
Supplement Report FDA Received Date04/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TAXOL, MFR UNKNOWN